Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 29, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 11, 2001, 8:25 PM EDT for Perry County, Kentucky. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2001, 8:25 PM EDT (00:25 UTC)
- Expired
- Aug 11, 2001, 10:00 PM EDT
- In force
- 95 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Perry County, KY
The radar
The Jackson,KY radar (KJKL), 39 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 120027 FFWJKL KYC193-120200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 825 PM EDT SAT AUG 11 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... PERRY COUNTY * UNTIL 1000 PM EDT. * AT 820 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN OVER PERRY COUNTY WITH ESTIMATES OF 2 TO 3 INCHES. COUNTY OFFICIALS REPORT THAT WATER IS RUNNING OVER BUFFALO RUN ROAD MAKING IT IMPASSABLE. THIS IS LOCATED ABOUT 3 MILES SOUTHWEST OF HAZARD. AN ADDITIONAL HALF TO ONE INCH OF RAIN WILL OCCUR BETWEEN 830 AND 10 PM ADDING TO THE FLOOD PROBLEMS. EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. $$ GREIF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:00 PM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, Aug 11, 2:00 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 200 PM EDT SAT AUG 11 2001 HEAVY RAIN POTENTIAL REMAINS MAJOR FORECAST CONCERN ESPECIALLY IN THE SECOND PERIOD. 15Z SURFACE ANALYSIS SUGGESTS THAT SURFACE BOUNDARY STILL REMAINS JUST NORTH OF OUR FORECAST AREA. MODELS GENERALLY AGREE THAT THIS FRONT WILL EVENTUALLY PUSH THROUGH EASTERN KENTUCKY ON SUNDAY. MOIST AND SOMEWHAT UNSTABLE AIR MASS PERSISTS SOUTH OF THE SURFACE BOUNDARY. VERTICAL MOISTURE PROFILE IS ACTUALLY PROJECTED TO BECOME MORE IMPRESSIVE IN THE SECOND PERIOD WITH MESOETA FORECAST SOUNDINGS PROJECTING PRECIPITABLE WATER APPROACHING 2 INCHES. IN ADDITION THE WEAK TO MODERATE LIFT PROVIDED BY THE FROPA AND ASSOCIATED SHORT WAVE SUPPORT CAUSE SOME CONCERN WITH FLASH FLOODING POTENTIAL IN THE SECOND PERIOD. AM INCLINED TO NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME BUT THIS POTENTIAL EVENT BEARS WATCHING. MODEL TIME-HEIGHT CROSS SECTIONS ALL DEPICT THE UPPER LEVELS DRYING OUT RAPIDLY AFTER THE FROPA ON SUNDAY. EXPECT THE HEAVY PRECIP THREAT TO END AS THIS OCCURS. WILL KEEP CHANCE POPS IN THE THIRD PERIOD BUT PRECIP SHOULD BE MAINLY LIGHT. SOME LIGHT PRECIP MAY LINGER EARLY INTO THE FOURTH PERIOD BUT PREFER TO CARRY A SILENT 20 POP AT THIS TIME. GUIDANCE TEMPS AGREE REASONABLY WELL. PREFER SLIGHTLY COOLER MAV MAXIMUM TEMPS BASED ON EXPECTED PRECIP AND CLOUD COVER. EXTENDED...DRYING TREND WILL CONTINUE THROUGH MUCH OF THE UPCOMING EXTENDED PERIOD. SOME TIMING DIFFERENCES BETWEEN THE MEDIUM RANGE MODELS CAUSE SOME UNCERTAINTIES ESPECIALLY LATER IN THE NEAR TERM EXTENDED. IN THE FAR EXTENDED...THE LATEST AVN/MRF ENSEMBLE SUGGESTS THAT THE MRF RUN REPRESENTS A REASONABLE MEAN OF THE ENSEMBLE MEMBERS. A COLD FRONT WILL APPROACH THE AREA ON FRIDAY BUT IS PROJECTED BY MRF TO PUSH THROUGH EASTERN KENTUCKY BY SATURDAY. WILL CONTINUE THE MENTION OF PRECIP ON FRIDAY BUT KEEP THE REST OF THE EXTENDED DRY. TEMPS WILL TEND TO BE NEAR CLIMATOLOGY AFTER TUESDAY. WORK ZONES OUT SHORTLY. COMMENTS WELCOME. .JKL...NONE. LCM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:47 AM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.